Alert archive / Tennessee / Snow Advisories in 2007
Snow Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this snow advisory at Jan 31, 2007, 2:53 PM CST for 17 counties in Tennessee; 10 counties in Arkansas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2007, 2:53 PM CST (20:53 UTC)
- Expired
- Feb 1, 2007, 3:51 AM CST
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
All 27 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this snow advisory went out at Jan 31, 3:13 AM CST, 11 hours 40 minutes earlier.
Area forecast discussion, Jan 31, 3:13 AM CST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 313 AM CST WED JAN 31 2007 .DISCUSSION... RATHER DIFFICULT AND CHALLENGING FORECAST BECOMES YET MORE PERPLEXING ON THE OZ RUNS. HIGH PRESSURE CURRENTLY CENTERED OVER THE LOWER OHIO VALLEY SHOULD PUSH OFF TO THE EAST TODAY AND GIVE WAY TO THE NEXT SYSTEM, EXPECT TO SEE AN INCREASE IN MID AND HIGH LEVEL CLOUDS...ESPECIALLY DURING THE AFTERNOON HOURS AHEAD OF THIS SYSTEM. IT CONTINUES TO LOOK LIKE TODAY SHOULD REMAIN DRY. T TONIGHT...THE GOOD NEWS IS THAT THE GFS/NAM HAVE REMAINED RELATIVELY CONSISTENT IN THEIR HANDLING OF THE TEMPERATURE PROFILES FOR TONIGHT. THE TROUBLING NEWS IS THAT THE QPF AMOUNTS ARE MUCH DIFFERENT ACROSS THE REGION...MAINLY LESS. THERE IS A GOOD DEAL OF LOW LEVEL DRY AIR OVER THE REGION THAT NEEDS TO BE OVERCOME. ON PREVIOUS RUNS...GOOD LIFT WAS GOING TO BE OCCURRING OVER THE REGION AS A RESULT OF THE SURFACE LOW MOVING CLOSER TO THE AREA. THIS WOULD HELP IN OVERCOMING THE AMOUNT OF DRY AIR IN PLACE. HOWEVER NOW THE TRACK OF THE DEVELOPING SURFACE LOW APPEARS TO BE DISPLACED SOUTHWARD FROM PREVIOUS RUNS...NOW MOVING FROM SOUTHERN MISSISSIPPI INTO CENTRAL ALABAMA. AS A RESULT...THE HEAVIER QPF HAS BEEN DISPLACED MUCH FURTHER SOUTH...FROM CENTRAL MS INTO NORTHERN ALABAMA. STILL...LOW QPF IS BEING GENERATED ACROSS MOST OF THE MIDSOUTH TONIGHT AND ON THURSDAY ON BOTH GFS/NAM LARGELY DUE TO +150KT UPPER JET OVER THE REGION. TIMING APPEARS TO REMAIN UNCHANGED WITH MOST OF THIS PRECIP NOT REACHING THE GROUND TILL AFTER MIDNIGHT. MODEL SOUNDINGS NOW BEGINNING TO INDICATE THE FREEZING RAIN MAY NOT BE AS MUCH OF A THREAT OVER MUCH OF THE REGION AND THAT IT MAY BE MORE OF A SNOW/RAIN SITUATION OVER THE MIDDLE THIRD OF THE REGION...ALL SNOW ACROSS THE NORTHERN THIRD AND MAINLY RAIN OVER THE SOUTHERN THIRD. AM CONTINUING TO HOLD OFF ON ANY ADVISORIES AT THIS TIME. FRANKLY BECAUSE OF THE ERRATIC BEHAVIOR OF THE MODELS AM NOT SURE WHAT IS GOING TO HAPPEN TONIGHT NOR HOW MUCH FROZEN PRECIP WILL OCCUR. ANY NUMBER OF SCENARIOS COULD POSSIBLY OCCUR FROM GOOD TO BAD AND HAVE NO STRONG INKLING AS TO WHICH ONE IS MORE RIGHT. ON THURSDAY...TEMPERATURES SHOULD WARM UP ENOUGH OVER SOUTHERN THIRD TO JUSTIFY ALL RAIN BY THE AFTERNOON. OVER THE NORTHERN TWO THIRDS...MELTING HEIGHTS MAY REMAIN LOW ENOUGH FOR PRECIP TO CONTINUE TO FALL AS SNOW ALTHOUGH ACCUMULATIONS MAY REMAIN LIGHT OR NONE. A FEW POCKETS OF SLEET MAY ALSO BE POSSIBLE ALTHOUGH NO SIGNIFICANT ACCUMULATIONS OF SLEET ARE REALLY NOT EXPECTED. BY THURSDAY NIGHT...SOUNDINGS ON THE GFS/NAM SHOW THE MID/HIGH LEVELS DRYING OUT WITH SATURATED LOW LEVELS CONTINUING. ICE NUCLEI ACTIVATION LOOKS TO BE UNLIKELY IN THE SOUNDINGS SUGGESTING SUPERCOOLED WATER DROPLETS. WITH TEMPERATURES EITHER BELOW FREEZING OR FALLING BELOW FREEZING OVER THE NORTHERN TWO THIRDS OF THE REGION...FREEZING DRIZZLE LOOKS TO BE VERY POSSIBLE. SOME LIGHT SNOW MAY STILL BE POSSIBLE EARLY IN THE EVENING OVER THE NORTHERN THIRD AS THE DEEPER LAYER MOISTURE EXITS THE REGION. MORNING DRIZZLE OR FREEZING DRIZZLE COULD LINGER INTO FRIDAY MORNING AND CLOUDS SHOULD PERSIST INTO FRIDAY NIGHT BEFORE HIGH PRESSURE FINALLY BUILDS INTO THE REGION ALONG WITH DRIER AIR. BELOW NORMAL TEMPS ARE EXPECTED TO CONTINUE THROUGH THE REMAINDER OF THE FORECAST WITH A FEW FLURRIES POSSIBLE LATE IN THE WEEKEND AS A CLIPPER SYSTEM DROPS THROUGH THE REGION. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && VALLE
Hazardous weather outlook, Jan 31, 4:11 AM CST, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 411 AM CST WED JAN 31 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-011215- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 411 AM CST WED JAN 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT ACCUMULATING WINTER PRECIPITATION IS POSSIBLE ACROSS THE MID SOUTH LATE TONIGHT AND INTO THURSDAY. AN AREA OF LOW PRESSURE WILL DEVELOP NEAR TEXAS AND LOUISIANA TODAY AND MOVE NORTHEAST ACROSS MISSISSIPPI AND ALABAMA ON THURSDAY. MIXED PRECIPITATION IS POSSIBLE PRIMARILY ALONG AND SOUTH OF I 40...WITH MAINLY SNOW POSSIBLE NORTH OF I 40. THERE IS STILL A GOOD DEAL OF UNCERTAINTY SO STAY TUNED FOR THE LATEST INFORMATION ON THIS POTENTIAL WINTER WEATHER EVENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINTRY WEATHER IS EXPECTED TO CONTINUE INTO THURSDAY WITH MAINLY MINOR ACCUMULATIONS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SNOWFALL OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE TONIGHT AND ON THURSDAY. VALLE
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:53 PM CST | Winter Weather Advisory | MEG | Hardeman, Hardin, McNairy | 15 hr |
Nearby
Snow Advisories in Tennessee, 2007Snow Advisories in Arkansas, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.